Invest in ME Conference 12: First Class in Every Way
OverTheHills wraps up our series of articles on this year's 12th Invest in ME International Conference (IIMEC12) in London with some reflections on her experience as a patient attending the conference for the first time.
Discuss the article on the Forums.

Adrenal Cortex and Weight Gain?

Discussion in 'Adrenal Dysfunction' started by kskiska, Jan 17, 2016.

  1. kskiska

    kskiska

    Messages:
    5
    Likes:
    0
    Hi everyone,

    I've searched and searched and can't seem to find anything relating the two but has anyone seen weight gain after starting adrenal cortex? I started Thorne's last week and am up 3 lbs. I've already gained 20lbs since getting sick and am desperate not to gain more. I don't know if it's hormonal fluctuation (it doesn't feel like water weight though) or the adrenal cortex but wanted to ask.

    Thank you!
     
  2. PatJ

    PatJ far and free I gaze

    Messages:
    1,822
    Likes:
    5,049
    Canada
    According to this site that contains information about Secondary Adrenal Insufficiency:

    "The symptoms are related to the degree of cortisol deficiency, the underlying health of the individual, and the rate of reduction in cortisol level. The most common symptoms are severe fatigue, loss of appetite, weight loss, nausea, vomiting, diarrhea, muscle weakness, irritability, and depression."

    Maybe the Adrenal Cortex is increasing your cortisol level and causing weight gain?
     
  3. kskiska

    kskiska

    Messages:
    5
    Likes:
    0
    Thanks. I hadn't thought of it upping my cortisol, esp as I have low cortisol all day. Could it be a hormonal effect from the glandular, I wonder?
     
  4. Firefly_

    Firefly_ Senior Member

    Messages:
    229
    Likes:
    522
    Oklahoma, USA
    I'm not taking adrenal cortex, but was started on Dexamethasone in September because I have no cortisol production and I've gained 35 lbs! My hunger and cravings are through the roof at night and the Drs have no answers for me (except for Ritalin which is a no go). Hoping someone has advice on this. Seeing an integrative dr in a few weeks so maybe...not too helpful I know but I'll ride in the boat with you.
     

See more popular forum discussions.

Share This Page